Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 105, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 27, 2004, 9:34 PM CDT for Union County, Illinois; Bollinger County, Cape Girardeau County, Perry County, Missouri. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2004, 9:34 PM CDT (02:34 UTC)
- Expired
- May 27, 2004, 10:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Union County, IL, Bollinger County, MO, Cape Girardeau County, MO, Perry County, MO
The radar
The Paducah radar (KPAH), 93 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 7:40 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.6 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -105 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -3.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:14 PM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, May 27, 4:14 PM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 414 PM CDT THU MAY 27 2004 .DISCUSSION... RUNNING WAY BEHIND THIS AFTERNOON...SO WILL BE BRIEF. MAIN CONCERN FOR THIS FORECAST CONTINUES TO BE THE POTENTIAL FOR CONVECTION...HEAVY RAIN...AND SEVERE WEATHER THROUGH THE HOLIDAY WEEKEND. NUMEROUS SEVERE THNUNDERSTORM WATCHES ARE POSTED TO OUR NORTH THIS AFTERNOON. THE SURFACE COLD FRONT WILL GRADUALLY PUSH SOUTHEAST TOWARD THE AREA...PUSHING THE SEVERE WEATHER AND HEAVY RAIN POTENTIAL SOUTHEAST INTO THE QUAD STATE THIS EVENING. STRONG LOW LEVEL WARM...MOIST ADVECTION AHEAD OF THE BOUNDARY WILL LEAD TO WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE QUAD STATE...ESPECIALLY TO THE EAST OF THE MISSISSIPPI RIVER. WEST OF THE MISSISSIPPI...A VERY STRONG CAPPING INVERSION MAY HOLD OFF PRECIPITATION THERE. IT APPEARS THAT THE WHOLE GAMUT OF SEVERE WEATHER WILL BE POSSIBLE...EVEN TORNADOS IF THE OLD OUTFLOW BOUNDARY TO OUR IMMEDIATE NORTH SAGS INTO THE REGION. THE ETA AND GFS ARE NOT IN AGREEMENT IN HOW FAR SOUTH THE ACTIVITY WILL MAKE IT OVERNIGHT. HOWEVER...ANY SIGNIFICANT PRECIPITATION SHOULD BE DONE BY SUNRISE FRIDAY...MORE LIKE THE 18Z ETA. WILL END PRECIPITATION BY 18Z FRIDAY. THE CURRENT FLOOD WATCH WHICH HAS THE SITUATION WELL IN HAND...HAS ALREADY BEEN FRESHENED UP...BUT NO CHANGES NECESSARY. FRIDAY LOOKS TO BE DRY...WITH THE ACTIVE BOUNDARY TO OUR NORTH. HOWEVER...FRIDAY NIGHT AND SATURDAY...THE MOISTURE WILL BEGIN TO LIFT BACK NORTH ACROSS SOUTHEAST MISSOURI. THE MODELS HAVE BEEN PERIODICALLY INDICATING CONVECTION ACROSS THE AREA FRIDAY NIGHT AND SATURDAY WITH RETURNING MOISTURE. DECIDED TO HOLD OFF UNTIL SATURDAY BEFORE REINTRODUCING PRECIPITATION...AND THEN ONLY IN SOUTHEAST MISSOURI. WILL THEN SPREAD THE CHANCE POPS OVER THE ENTIRE AREA ON SATURDAY NIGHT AND SUNDAY...AS THE MOISTURE RECOVERS OVER THE ENTIRE QUAD STATE. A MAJOR COLD FRONT WILL BRING AN END TO THIS LONG RUN OF WET WEATHER SUNDAY NIGHT AND EARLY MONDAY. UNFORTUNATELY...THAT WILL MEAN A CHANCE OF SIGINIFICANT SEVERE WEATHER. WILL GO WITH GOOD CHANCE POPS ON SUNDAY NIGHT...BUT WILL NOT GET TO CARRIED AWAY AT THIS TIME. WILL LEAVE SLIGHT CHANCE POPS OVER THE ENTIRE AREA ON MONDAY...BEFORE SURFACE HIGH PRESSURE BUILDS ACROSS THE REGION. THE REMAINDER OF THE FORECAST WILL REMAIN DRY THROUGH NEXT WEEK. GENERALLY FOLLOWED THE NCEP ENSEMBLE MEANS PER HPC GUIDANCE IN THE EXTENDED. AS FOR SHORT TERM TEMPERATURE GUIDANCE...GENERALLY FOLLOWED CONSENSUS FOR LOWS TONIGHT AND FRIDAY NIGHT. HOWEVER...GENERALLY WENT WITH THE WARMER CHOICES FOR HIGHS FRIDAY AND SATURDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WATCH UNTIL 6AM FRIDAY. MO...FLOOD WATCH UNTIL 6AM FRIDAY. IL...FLOOD WATCH UNTIL 6AM FRIDAY. IN...FLOOD WATCH UNTIL 6AM FRIDAY. && DRS
Hazardous weather outlook, May 27, 4:32 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 432 PM CDT THU MAY 27 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-281000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 450 PM CDT THU MAY 27 2004 ...MODERATE RISK FOR SEVERE THUNDERSTORMS TONIGHT OVER MUCH OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS... ...FLOOD WATCH UNTIL 600 AM FRIDAY FOR THE ENTIRE QUAD STATE AREA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT NORTH AND WEST OF A LINE FROM VAN BUREN MISSOURI...TO CHARLESTON MISSOURI...TO MOUNT CARMEL ILLINOIS. ELSEWHERE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE PRIMARY THREAT WILL BE LARGE HAIL...BUT AN ISOLATED DAMAGING WIND EVENT OR TORNADO CAN NOT BE RULED OUT. THE SEVERE WEATHER THREAT WILL BE MAXIMIZED DURING THE EVENING HOURS...AND WILL TAPER OFF AS THE STORMS MOVE SOUTHEAST INTO THE SLIGHT RISK AREA LATE THIS EVENING AND OVERNIGHT. HEAVY RAINFALL ALSO REMAINS A CONCERN TONIGHT AS ABUNDANT MOISTURE EXISTS OVER THE REGION. NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN TONIGHT...SOME OF THEM WITH VERY HEAVY RAINFALL. PLEASE SEE THE LATEST FLOOD WATCH PRODUCT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS THROUGH SUNDAY NIGHT...ISOLATED SEVERE STORMS WILL BE POSSIBLE SATURDAY. THE POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER EVENT EXISTS FOR LATE SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED TONIGHT...AND MAY BE NEEDED AGAIN SATURDAY AND SUNDAY. SPOTTERS AND EMERGENCY MANAGERS SHOULD KEEP UP WITH THE LATEST FORECASTS AND STATEMENTS THROUGH THE PERIOD. ANY REPORTS OF FLOODING OR HEAVY RAINFALL WOULD ALSO BE APPRECIATED. DRS
In the hours before
Local storm report, May 27, 9:08 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
908 PM CDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL MOUNT CARMEL 38.42N 87.77W
05/27/2004 1.00 INCH WABASH IL LAW ENFORCEMENT
0905 PM HAIL ALLENDALE 38.53N 87.71W
05/27/2004 1.75 INCH WABASH IL LAW ENFORCEMENT
&&Local storm report, May 27, 9:21 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
921 PM CDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0919 PM HAIL HAZLETON 38.49N 87.54W
05/27/2004 1.75 INCH GIBSON IN BROADCAST MEDIA
&&Local storm report, May 27, 9:24 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
924 PM CDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0921 PM HAIL 8 NE PRINCETON 38.44N 87.46W
05/27/2004 1.00 INCH GIBSON IN AMATEUR RADIO
THIS WAS REPORTED IN THE TOWN OF MT. OLYMPUS
&&Local storm report, May 27, 9:32 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
932 PM CDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST CARTERVILLE 37.76N 89.08W
05/27/2004 65 MPH WILLIAMSON IL TRAINED SPOTTER
NO DAMAGE YET EXCEPT FOR SOME TREE LIMBS
&&
MJNLocal storm report, May 27, 9:33 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
933 PM CDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0929 PM TSTM WND DMG MURPHYSBORO 37.77N 89.34W
05/27/2004 JACKSON IL TRAINED SPOTTER
POWER LINES DOWN
&&
MJNSpecial weather statement, May 27, 9:33 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 933 PM CDT THU MAY 27 2004 ILZ078-082>094-INZ081-082-085>088-KYZ014-018-019-MOZ076-086-087- 280400- ALEXANDER IL-BOLLINGER MO-CAPE GIRARDEAU MO-DAVIESS KY-GALLATIN IL- GIBSON IN-HAMILTON IL-HARDIN IL-HENDERSON KY-JACKSON IL-JOHNSON IL- MASSAC IL-PERRY MO-PIKE IN-POPE IL-POSEY IN-PULASKI IL-SALINE IL- SPENCER IN-UNION IL-UNION KY-VANDERBURGH IN-WABASH IL-WARRICK IN- WHITE IL-WILLIAMSON IL- 933 PM CDT (933 PM EST) THU MAY 27 2004 ...LINE OF STRONG STORMS PACKING GUSTY WINDS AND HAIL MOVING IN... AT 930 PM...RADAR SHOWED A LINE OF STRONG STORMS STRETCHING FROM NEAR PERRYVILLE MISSOURI...EAST ACROSS THE MISSISSIPPI THROUGH CARBONDALE TO NEAR PITTSBURG ILLLINOIS...THEN NORTH AND EAST FROM THERE TO NEAR GRAYVILLE ILLINOIS...AND THEN EAST ACROSS THE WABASH TO NEAR OAKLAND CITY INDIANA. THE LINE OF STORMS WAS MOVING SOUTHEAST AT 40 TO 50 MPH. SOME INDIVIDUAL STORMS WITHIN THE LINE WERE PARTICULARLY STRONG... AND WILL BE AFFECTING COMMUNITIES FROM ANNA TO GOREVILLE TO ELDORADO TO CARMI ILLINOIS...AND MOUNT VERNON TO EVANSVILLE TO LYNNVILLE INDIANA...BY OR BEFORE 1100 PM. STRONG STORMS WILL BE CAPABLE OF GUSTY WINDS TO 50 MPH...SMALL HAIL...HEAVY RAIN...AND FREQUENT DEADLY LIGHTNING. KEEP IN MIND A TORNADO WATCH IS IN EFFECT SO STORMS THAT BECOME SEVERE ARE CAPABLE OF MUCH MORE DANGEROUS HAIL AND WIND...INCLUDING TORNADOES. REMEMBER IF A STRONG STORM THREATENS YOUR AREA...SEEK A SAFE INDOOR SHELTER IMMEDIATELY.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:57 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 63 min |
| May 27, 8:19 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 26 min |
| May 27, 8:29 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson, Perry | 46 min |
| May 27, 8:30 PM CDT | Flash Flood Warning | PAH | Edwards, Jefferson, Wabash, Wayne | 3 hr |
| May 27, 8:40 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 65 min |
| May 27, 9:00 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Hamilton | 45 min |
| May 27, 9:24 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Saline, Williamson | 51 min |
| May 27, 9:38 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, White | 52 min |
| May 27, 9:46 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Pope | 44 min |
| May 27, 10:05 PM CDT | Severe Thunderstorm Warning | PAH | Hardin | 55 min |
| May 27, 10:28 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, McLean | 62 min |
| May 27, 10:50 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins, Webster | 55 min |
| May 27, 11:13 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 62 min |
| May 28, 1:53 AM CDT | Severe Thunderstorm Warning | PAH | Carlisle | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.